MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. FLAIR ENDOVASCULAR STENT GRAFT

BARD PERIPHERAL VASCULAR, INC. FLAIR ENDOVASCULAR STENT GRAFT
Model Number FAS06040
Medical Device Problem Codes Break (1069); Positioning Failure (1158)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer.The lot number for the device was provided.The device history records are currently under review.The device has been returned for evaluation.The investigation is currently underway.
 
Event or Problem Description
It was reported that during a stent graft deployment procedure for arterial anastomosis of an upper arm fistula, the stent graft failed to deploy.It was further reported that the proximal end of the device was allegedly broken.A balloon angioplasty was then used to complete the procedure.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.Investigation summary: one flair endovascular stent graft was returned for evaluation.The investigation is confirmed for break and failure to deploy as the outer catheter has a circumferential break approximately 5.3cm from the strain relief and the stent was still in place.The stent graft ultimately could not be deployed because the outer catheter broke.It is possible that the user experienced high frictional deployment forces which led to the outer catheter break.High deployment forces and increased friction may be caused be a difficult patient anatomy, insufficient flushing of the device prior to use as well as use of inadequate accessories.However, based on the available information a definitive root cause could not be determined.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.
 
Event or Problem Description

Brand Name
FLAIR ENDOVASCULAR STENT GRAFT
Common Device Name
ENDOVASCULAR STENT GRAFT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key7953586
Report Number2020394-2018-01892
Device Sequence Number428403
Product Code MIH
UDI-Device Identifier04049519008905
UDI-Public(01)04049519008905
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P060002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFAS06040
Device Catalogue NumberFAS06040
Device Lot NumberANBP2112
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/28/2018
Initial Date Received by Manufacturer 09/19/2018
Supplement Date Received by Manufacturer11/21/2018
Initial Report FDA Received Date10/10/2018
Supplement Report FDA Received Date12/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1